• Decrease font size
  • Return font size to normal
  • Increase font size
U.S. Department of Health and Human Services

MAUDE Adverse Event Report: EPIC SYSTEMS CORPORATION EPIC BLOOD ESTABLISHMENT COMPUTER SOFTWARE AND ACCESSORIES

  • Print
  • Share
  • E-mail
-
Super Search Devices@FDA
510(k) | DeNovo | Registration & Listing | Adverse Events | Recalls | PMA | HDE | Classification | Standards
CFR Title 21 | Radiation-Emitting Products | X-Ray Assembler | Medsun Reports | CLIA | TPLC
 

EPIC SYSTEMS CORPORATION EPIC BLOOD ESTABLISHMENT COMPUTER SOFTWARE AND ACCESSORIES Back to Search Results
Device Problem Application Program Problem (2880)
Patient Problem No Known Impact Or Consequence To Patient (2692)
Event Type  No Answer Provided  
Event Description

My hospital switched to epic in (b)(6) 2018. I have heard many nurses express concern regarding being able to calculate the dosage when a change is required. There has been a lot of confusion around the idea that the nomogram will say increase or decrease by units/kg/hr. I was told i incorrectly changed a heparin dose. Normally the rate is determined by a nomogram for high or low dose based on the ptt. My manager said this was supposed to be a continuous rate with no need to check ptt unless specifically ordered. I explained that for me to change the rate i would have needed to see the nomogram to figure it out. After 2 meetings the manager of the floor told me that even after speaking with epic there was no way to determine what i saw on the screen. Upon discussing this with a staff representative, there have been several incidences with errors adjusting heparin. Nurses were increasing the rate by 2 ml/hr instead of 2 units/kg/hr. It was also noted that even when the nomogram indicated a change and the previous nurse properly did change the rate, the next time a new bag was hung or another rate change was indicated, the rate showing on the administration page would be different than the rate showing on the signature page. While making these changes there are several warnings that are generated by the change and the calculated rate. My idea, which i think would be helpful for all high risk medications, would be to require a second signature for each warning or over-ride. This would allow 2 people to look at the nomogram and verify the calculation and change. From experience the primary nurse will show the second nurse the labs, and how they arrived at the calculation, instead of having a check at each step with the second nurse verifying each step is accurate. Also if there is a question of how the rate or change was calculated, there is a time stamp at each stage. (b)(4). Email: email protected.

 
Search Alerts/Recalls

  New Search  |  Submit an Adverse Event Report

Brand NameEPIC
Type of DeviceBLOOD ESTABLISHMENT COMPUTER SOFTWARE AND ACCESSORIES
Manufacturer (Section D)
EPIC SYSTEMS CORPORATION
MDR Report Key8465641
MDR Text Key140600342
Report NumberMW5085367
Device Sequence Number1
Product Code MMH
Combination Product (Y/N)Y
Number of Events Reported1
Summary Report (Y/N)N
Report Source Voluntary
Type of Report Initial
Report Date 01/03/2019
1 Device Was Involved in the Event
0 PatientS WERE Involved in the Event:
Date FDA Received03/28/2019
Device Operator NO INFORMATION
Was Device Available For Evaluation? No Answer Provided
Was the Report Sent to FDA?
Event Location No Information
Is this a Reprocessed and Reused Single-Use Device?

-
-